natural remedy - bromelain

englishrose
englishrose Member Posts: 99
Have had RA for 7 yrs. In January I had peptic ulcers caused, they said, by meloxicam. Result being no longer allowed any ant-inflam meds.
I used to suffer just with hands but this last 6 weeks have been in utter misery with wrists, knees, ankles and feet. Struggle to get up and dowm stairs in morning.
My GP has just increased MTX intections from 17.5ng to 20, hydroxychloroquine from 200mg to 400 mg daily. Would not give me steroid injection because I have oesteophorosis (? spelling)
Now to get to the point - would I be able to take bromelain. I have read your download on natural remedies but this one is not included. Or could yoy suggest ANYTGING that would reduce inflamation.
Thank you.
Jane

Comments

  • helpline_team
    helpline_team Posts: 2,779
    edited 30. Nov -1, 00:00
    Have had RA for 7 yrs. In January I had peptic ulcers caused, they said, by meloxicam. Result being no longer allowed any ant-inflam meds.
    I used to suffer just with hands but this last 6 weeks have been in utter misery with wrists, knees, ankles and feet. Struggle to get up and dowm stairs in morning.
    My GP has just increased MTX intections from 17.5ng to 20, hydroxychloroquine from 200mg to 400 mg daily. Would not give me steroid injection because I have oesteophorosis (? spelling)
    Now to get to the point - would I be able to take bromelain. I have read your download on natural remedies but this one is not included. Or could yoy suggest ANYTGING that would reduce inflamation.
    Thank you.
    Jane

    Dear Jane

    Thank you for your posting on the forum. If you follow the link http://www.arthritiscare.org.uk/PublicationsandResources/Listedbytype/Booklets this will lead you to our booklet on Healthy eating and arthritis that contains some information on Bromelain. It is important that you speak to your doctor about the suitability of any supplements that you take before you start to take them, the increase in your medication may help with the inflammation once it begins to take effect but again talk to your doctor about this. I would also like to encourage you to contact our freephone helpline where you can talk through your concerns and receive some support with our helpline team.

    I hope this information is helpful.

    Best Wishes
    Dawn

Who's Online

3
3 Guests